Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 73, NWS Green Bay, WI

July 8, 2025Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2025, 3:49 PM CDT for Marinette County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2025, 3:49 PM CDT (20:49 UTC)
Expired
Jul 8, 2025, 4:30 PM CDT
In force
41 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:55 PM CDTTSTM WND DMGPembine, WIDelayed report. Multiple trees downed in Pembine from storms on Tuesday afternoon. Via Social Media.
Jul 8, 4:05 PM CDTHAIL 13 E Pembine, WIReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WUUS53 KGRB 082049
SVRGRB
WIC075-082130-
/O.NEW.KGRB.SV.W.0073.250708T2049Z-250708T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
349 PM CDT Tue Jul 8 2025

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northern Marinette County in northeastern Wisconsin...

* Until 430 PM CDT.

* At 349 PM CDT, a severe thunderstorm was located over Pembine, or
  12 miles south of Iron Mountain, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Pembine around 355 PM CDT.

Other locations impacted by this severe thunderstorm include
Cedarville, Miscauno Island, Kremlin, Amberg, and Beecher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4526 8786 4567 8815 4571 8793 4570 8780
      4568 8778 4566 8783 4560 8777 4556 8779
      4556 8783 4554 8780 4550 8779 4544 8786
      4540 8785 4536 8789 4537 8787 4534 8785
      4535 8783 4535 8776
TIME...MOT...LOC 2049Z 314DEG 32KT 4565 8803 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA
2 follow-up statements
477 
WWUS53 KGRB 082100
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
400 PM CDT Tue Jul 8 2025

WIC075-082130-
/O.CON.KGRB.SV.W.0073.000000T0000Z-250708T2130Z/
Marinette WI-
400 PM CDT Tue Jul 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN MARINETTE COUNTY...

At 359 PM CDT, a severe thunderstorm was located near Pembine, or 17
miles south of Iron Mountain, moving southeast at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northern Marinette County, including the following locations...
Cedarville, Miscauno Island, Kremlin, Amberg, and Beecher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 4569 8778 4568 8778 4566 8783 4560 8777
      4556 8779 4556 8783 4554 8780 4550 8779
      4544 8786 4540 8785 4536 8789 4537 8787
      4534 8785 4535 8783 4535 8776 4526 8786
      4567 8815 4571 8793 4570 8780
TIME...MOT...LOC 2059Z 323DEG 28KT 4558 8800 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA
451 
WWUS53 KGRB 082125
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
425 PM CDT Tue Jul 8 2025

WIC075-082133-
/O.EXP.KGRB.SV.W.0073.000000T0000Z-250708T2130Z/
Marinette WI-
425 PM CDT Tue Jul 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARINETTE COUNTY WILL
EXPIRE AT 430 PM CDT...

The storm which prompted the warning has weakened and will be 
exiting the warned area into Michigan around 430 PM. Therefore, the 
warning will be allowed to expire. However, small hail and gusty 
winds are still possible with western edge of this thunderstorm.

&&

LAT...LON 4569 8778 4568 8778 4566 8783 4560 8777
      4556 8779 4556 8783 4554 8780 4550 8779
      4544 8786 4540 8785 4536 8789 4537 8787
      4534 8785 4535 8783 4535 8776 4526 8786
      4567 8815 4571 8793 4570 8780
TIME...MOT...LOC 2123Z 329DEG 29KT 4550 8778 

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM CDT, 1 hour 36 minutes earlier. Its key messages:

  • Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
  • Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 2:13 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
213 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- Scattered storms will gradually diminish this evening.
  Isolated hail up to 1" or gusty winds could occur, mainly
  across far northeast Wisconsin.

- Additional showers/storms likely (60-80% chance) late Friday
  into Saturday. Confidence in severe storms is low, but
  locally heavy rain may occur.

&&

.DISCUSSION...
Issued at 213 PM CDT Tue Jul 8 2025

Scattered Storms Through This Evening...

Broad mid-level trough will pass across the northern Great Lakes
this afternoon into early evening. Overall, limited synoptic forcing
and modest low-level convergence should tend to keep convection
isolated to scattered and fairly disorganized, with the higher
chances along the WI/MI border. Mid-level lapse rates should be
rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching
1000-1500 J/kg across eastern Wisconsin this afternoon. With
30-40 kts of effective bulk shear, hail or gusty winds could not
be ruled out with any more persistent cores, especially across
far northeast Wisconsin where temps aloft are cooler and forcing
from the shortwave may be a bit stronger, but the overall
threat looks quite limited. SPC did add a marginal (level 1 of
5) risk for severe storms for a small area of northeast
Wisconsin to account for this risk. Storms may persist into the
evening before diminishing as instability wanes.

Mid Week into Early Next Week...

Surface ridging will provide dry weather for the mid-week period.
The next period of focus for more impactful weather comes Friday
into Saturday as a shortwave trough emerging from the central
Rockies interacts with a broader trough approaching from the
northern plains. Rich moisture will be advected northward in advance
of this system with precipitable water values forecast to exceed the
90th percentile relative to climo, based on the NAEFS. Although
synoptic and mesoscale details remain unclear, the environment
would support the potential for locally heavy rainfall. Right
now, the NBM shows the footprint of highest probabilities for at
least 1" of rain during this time (30-50%) across parts of
Minnesota and western Wisconsin. The degree of destabilization
remains unclear on Friday, and with relatively weak deep layer
wind shear expected, the overall severe weather threat looks
rather low for now, with the various machine-learning outputs
showing general 5-15% probabilities for severe weather across
the area on Friday. The timing of the wave could impact
rain/storm chances heading through Saturday.

Otherwise, a typical mid-July weather pattern will continue late
this weekend into early next week with quasi-zonal flow across the
northern tier of states and any showers/storms tied to lower
predictability shortwave troughs. No clear precipitation signal is
evident at this time.

Temps generally look seasonable over the next week with a slow climb
for mid to late week along with increasing humidity levels late this
week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1159 AM CDT Tue Jul 8 2025

Scattered storms (30-60% chance) will develop by mid-afternoon
before weakening in the evening. Some uncertainty in coverage
exists, although the highest chances appear to be focused across
far northeast Wisconsin. Updates likely will be needed, based
on afternoon trends.

Otherwise, a weak front will slide through this afternoon and
evening with winds becoming light overnight. As low-level flow
shifts northerly overnight, some guidance suggests MVFR/IFR
stratus developing for a period overnight into Wednesday
morning, so have trended that direction for this issuance.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WI...None.
MARINE...None.

&&

DISCUSSION...JM
AVIATION...JM
Hazardous weather outlook, Jul 8, 2:08 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Tue Jul 8 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible through the evening.
Organized severe storms are not expected, but isolated hail or
gusty winds are possible, mainly across far northeast Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Additional thunderstorm chances return Friday into Saturday.
Locally heavy rainfall is possible Friday afternoon and Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-091915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will diminish through the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Friday night into Saturday.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:40 PM CDTSevere Thunderstorm WarningGRBFlorence50 min
Jul 8, 3:28 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette46 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto56 min
Jul 8, 4:47 PM CDTSpecial Weather StatementGRBOutagamie58 min
Jul 8, 4:51 PM CDTSevere Thunderstorm WarningGRBMarinette9 min
Jul 8, 5:10 PM CDTSpecial Marine WarningGRB65 min
Jul 8, 5:32 PM CDTSpecial Weather StatementGRBOconto43 min
Jul 8, 5:33 PM CDTSpecial Weather StatementGRBOutagamie27 min
Jul 8, 5:38 PM CDTSpecial Marine WarningGRB66 min
Jul 8, 5:52 PM CDTSpecial Weather StatementGRBDoor, Kewaunee68 min
Jul 8, 6:06 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee39 min
Jul 8, 6:08 PM CDTSpecial Weather StatementGRBCalumet37 min
Jul 8, 6:23 PM CDTSpecial Marine WarningGRB67 min
Jul 8, 6:31 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.